Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 22, 2021Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 22, 2021, 5:59 PM EDT for Bleckley County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 5:59 PM EDT (21:59 UTC)
Expired
Jul 22, 2021, 6:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
50

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS82 KFFC 222159
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Jul 22 2021
 
GAZ095-096-107-222230-
Houston GA-Bleckley GA-Pulaski GA-
559 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...SOUTHWESTERN
BLECKLEY AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...

At 559 PM EDT...a strong thunderstorm was over Magnolia, or near
Cochran...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Mobley Crossing, Baileys Park,
Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk, Hartford,
Pulaski State Prison, Porter and Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8360 3246 8351 3246 8349 3249 8340
      3239 8325 3234 8330 3232 8329 3228 8333
      3229 8334 3228 8334 3226 8347
TIME...MOT...LOC 2159Z 319DEG 11KT 3241 8346 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:47 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 22, 2:47 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
247 PM EDT Thu Jul 22 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Friday Night/...
Weak stationary boundary remains situated across central Georgia.
Anywhere south of this boundary will continue in a tropical-like
airmass with PWATs 2"+. Models are trying to bring in some drier air
to northern and central portions of the CWA as a surface high builds
southward. Am not confident on how far south the drier air and weak
front will make it, as a weakness in the ridging will continue
through the remainder of the forecast period. Far north Georgia will
have the best chances of seeing the dry air, with only isolated pops
expected across the higher terrain tomorrow.

NListemaa

.LONG TERM /Saturday through Thursday/...
No major forecast concerns or impacts expected through the long term
pattern. Fairly stagnant WNW flow pattern with broad upper ridge
over the central and southern CONUS this weekend slowly retrograding
west with upper trough building south into the eastern CONUS by
Tues/Wed. Tropical cyclones or plumes not expected to affect the
area.

Even with slightly drier pattern than in the past, latest model
guidance still indicates diurnal convection still expected with less
late evening/overnight precip. Weak front likely to move in from the
north on Mon/Tues before stalling and washing out Wed/Thur. No high
amounts of PW or instability seen as well, thankfully. Atlantic
basin tropical activity still appears to be minimal but will
continue to monitor. Only very small chances of tropical low
formation on stationary front off the GA/FL coasts this weekend.
Even if that were to happen, storm would likely move north along the
mid-Atlantic coast.

Previous long-term discussion follows...

SNELSON

PREV DISCUSSION... /Issued 432 AM EDT Thu Jul 22 2021/

LONG TERM /Friday Night through Wednesday/...

A long wave trough to the northeast and an upper ridge to our west
will leave us in a general northwest flow aloft through most of the
long term period. This should bring some drier air to the area and
PWAT values lowering below 2.00 inches. This should result in mainly
diurnal showers and thunderstorms and pops have been kept in the
chance category for most of the long term. By the end of the period
the upper trough deepens and pushes a frontal boundary into the
southern Appalachians. Pops have been increased a bit across the far
north on Tuesday as a result. Temperatures will be near seasonal
levels for late July.

41

&&

.AVIATION...
18Z Update...
MVFR through the period. Am a little concerned about some few/sct
IFR overnight in the vicinity of the stalled front. Patchy fog is
also possible south of I-20 where moisture will be deepest. Winds
will be light, but should stay on the west side.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  71  91 /  10  20  20  30
Atlanta         73  90  73  90 /  10  20  20  40
Blairsville     65  85  67  84 /  10  30  20  50
Cartersville    69  91  71  91 /  10  20  10  40
Columbus        74  89  73  92 /  20  50  20  40
Gainesville     71  89  71  88 /  10  20  20  40
Macon           73  92  72  93 /  20  30  20  30
Rome            70  92  72  93 /  10  10   5  40
Peachtree City  71  90  72  91 /  10  30  20  40
Vidalia         73  91  72  91 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....SNELSON
AVIATION...NListemaa
Hazardous weather outlook, Jul 22, 10:40 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1040 AM EDT Thu Jul 22 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 AM EDT Thu Jul 22 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected, mainly across middle Georgia
this afternoon and evening. A few storms could become strong and
capable of producing very heavy rain, gusty winds, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Friday through Wednesday...mainly in the afternoon
and evening. A few storms could become strong and capable of
producing locally heavy rain heavy rain... gusty winds and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 22, 4:24 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Thu Jul 22 2021

GAZ104>106-108-222100-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
424 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
SOUTHERN SUMTER AND SOUTHWESTERN WILCOX COUNTIES UNTIL 500 PM EDT...

At 423 PM EDT...a strong thunderstorms was along a line extending
from Croxton Crossroads to East Crisp...and moving southeast at 20
mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cordele, Arabi, Leslie, Pitts, De Soto, Desoto, Cobb, Sumter, Lamar,
East Crisp, Fort Early, Georgia Veterans Memorial St Pk, Croxton
Crossroads, Huntington, Seville, Hatley, Maddox, Raines, Double Run
and Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3191 8392 3192 8434 3187 8434 3194 8441
      3202 8444 3204 8363 3198 8351 3185 8341
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2023Z 305DEG 18KT 3195 8433 3195 8364

WIND...50MPH
Special weather statement, Jul 22, 5:50 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Thu Jul 22 2021

GAZ093-222215-
Macon GA-
550 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
EDT...

At 549 PM EDT...a strong thunderstorm was over Winchester, or 7 miles
northeast of Oglethorpe...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Whitewater State Park and
Winchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8416 3248 8399 3243 8384 3238 8384
      3238 8386 3236 8386 3236 8385 3229 8385
      3229 8390 3228 8390 3225 8396 3224 8397
      3224 8403
TIME...MOT...LOC 2149Z 309DEG 13KT 3239 8399

WIND...50MPH
Special weather statement, Jul 22, 5:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Jul 22 2021

GAZ095-096-107-222230-
Houston GA-Bleckley GA-Pulaski GA-
559 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...SOUTHWESTERN
BLECKLEY AND NORTHEASTERN PULASKI COUNTIES UNTIL 630 PM EDT...

At 559 PM EDT...a strong thunderstorm was over Magnolia, or near
Cochran...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Mobley Crossing, Baileys Park,
Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk, Hartford,
Pulaski State Prison, Porter and Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8360 3246 8351 3246 8349 3249 8340
      3239 8325 3234 8330 3232 8329 3228 8333
      3229 8334 3228 8334 3226 8347
TIME...MOT...LOC 2159Z 319DEG 11KT 3241 8346

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:49 PM EDTSpecial Weather StatementFFCGwinnett41 min
Jul 21, 10:21 PM EDTFlash Flood WarningFFCGwinnett, Walton6 hr
Jul 22, 12:29 AM EDTRiver Flood WarningFFCGwinnett107 min
Jul 22, 4:24 PM EDTSpecial Weather StatementFFCCrisp36 min
Jul 22, 5:50 PM EDTSpecial Weather StatementFFCMacon25 min
Jul 22, 6:05 PM EDTSpecial Weather StatementFFCMarion, Schley25 min
Jul 22, 7:06 PM EDTSpecial Weather StatementFFCStewart24 min
Jul 22, 7:44 PM EDTFlash Flood WarningFFCStewart3 hr
Jul 22, 7:57 PM EDTSpecial Weather StatementFFCWashington33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.